Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 155, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 14, 2004, 9:00 PM EDT for Noble County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 9:00 PM EDT (01:00 UTC)
- Expired
- Jun 14, 2004, 9:45 PM EDT
- In force
- 45 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 122 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 7:15 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
990 WUUS51 KPBZ 150100 SVRPBZ OHC121-150145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 900 PM EDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOBLE COUNTY IN OHIO * UNTIL 945 PM EDT * AT 859 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BATESVILLE...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... BATESVILLE... SENECAVILLE LAKE... <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3993 8134 3984 8156 3979 8139 3992 8127 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 5:50 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 14, 5:50 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT MON JUN 14 2004
DISCUSSION...
IN SHORT-TERM, HAVE INCLUDED FLOOD WATCH FOR THE ENTIRE UPPER OHIO
VALLEY ALONG WITH THE SEVERE THUNDERSTORM WATCH UNTIL FOR MOST
COUNTIES NORTH OF INTERSTATE 70 UNTIL 11 PM. HAVE TO MONITOR STORMS
MOVING NORTHEASTWARD OUT OF WEST VIRGINIA BESIDES LINEAR MESOSCALE
CONVECTIVE SYSTEM/ SQUALL LINE/ THUNDERSTORMS. SO PRIME THREATS NOW
DAMAGING WIND AND FLOODING RAIN. ...GIORDANO
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH UNTIL 11 PM FOR MDZ001.
OH...FLOOD WATCH UNTIL 11 PM
FOR OHZ039>041-048>050-057>059-068-069
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR OHC013-019-029-031-059-067-081-119-157-
PA....FLOOD WATCH UNTIL 11 PM
FOR PAZ007>009-013>016-020>023-029>032.
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR PAC003-005-007-019-031-053-063-
065-073-085-121-125-129.
WV...FLOOD WATCH UNTIL 11 PM
FOR WVZ001>004-012-021>023-041.
SEVERE THUNDERSTORM WATCH (WCN) UNTIL 11 PM
FOR WVC009-029-069Hazardous weather outlook, Jun 14, 2:00 PM EDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 200 PM EDT MON JUN 14 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-150920- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 520 AM EDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND EARLY TONIGHT. NOAA NATIONAL WEATHER SERVICE SAYS THE PRIME THREAT IS DAMAGING WIND. LARGE HAIL IS ALSO POSSIBLE...AS IS SHORT PERIODS OF FREQUENT CLOUD TO GROUND LIGHTNING. NOAA NATIONAL WEATHER SERVICE EXPECTS A SQUALL LINE OF THUNDERSTORMS FROM INDIANA AND WESTERN OHIO TO BEGIN MOVING ACROSS EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND NORTHERN WEST VIRGINIA AND WESTERN MARYLAND THIS EVENING...BETWEEN 6 PM AND 10 PM. ANOTHER IMPORTANT CONCERN IS HEAVY RAIN. NOAA NATIONAL WEATHER SERVICE SAYS LOCATIONS GETTING MORE THAN 2 INCHES IN A COUPLE HOURS MAY HAVE FLOODING DEVELOP WHERE DRAINAGE IS POOR AND ALONG SMALL STREAMS. .DAYS TWO THROUGH SEVEN... FOR DAY TWO...NOAA NATIONAL WEATHER SERVICE SAYS THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Jun 14, 8:13 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
813 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG SALEM 40.90N 80.85W
06/14/2004 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN ON SR164.
&&
AWIPSUSRLocal storm report, Jun 14, 8:25 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
06/14/2004 BROOKE WV LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0815 PM TSTM WND DMG BURGETTSTOWN 40.38N 80.39W
06/14/2004 WASHINGTON PA AMATEUR RADIO
TREES DOWN...ALSO IN HANOVER.
&&
AWIPSUSRLocal storm report, Jun 14, 8:37 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
837 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/14/2004 ALLEGHENY PA LAW ENFORCEMENT
TREES DOWN.
0815 PM HAIL NORWICH 39.98N 81.79W
06/14/2004 1.75 INCH MUSKINGUM OH LAW ENFORCEMENT
0730 PM TSTM WND DMG JEWETT 40.37N 81.00W
06/14/2004 HARRISON OH LAW ENFORCEMENT
TREES DOWN.
&&
AWIPSUSRLocal storm report, Jun 14, 8:51 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
851 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND GST SPRINGDALE 40.54N 79.78W
06/14/2004 70 MPH ALLEGHENY PA TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, Jun 14, 8:55 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
855 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST 5 SE NEW KENSINGTON 40.52N 79.68W
06/14/2004 65 MPH WESTMORELAND PA TRAINED SPOTTER
&&
AWIPSUSRLocal storm report, Jun 14, 8:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
859 PM EDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 8 N COSHOCTON 40.38N 81.85W
06/14/2004 2.50 INCH COSHOCTON OH AMATEUR RADIO
AND TREES DOWN.
0645 PM TSTM WND DMG VOLANT 41.11N 80.26W
06/14/2004 LAWRENCE PA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0645 PM TSTM WND DMG NEW WILMINGTON 41.12N 80.33W
06/14/2004 LAWRENCE PA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0705 PM TSTM WND DMG SHARPSVILLE 41.26N 80.48W
06/14/2004 MERCER PA LAW ENFORCEMENT
TREES DOWN.
0710 PM HAIL GREENVILLE 41.41N 80.38W
06/14/2004 1.00 INCH MERCER PA LAW ENFORCEMENT
0715 PM TSTM WND DMG CARROLLTON 40.58N 81.09W
06/14/2004 CARROLL OH LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE.
0726 PM TSTM WND DMG POLK 41.37N 79.93W
06/14/2004 VENANGO PA LAW ENFORCEMENT
TREES DOWN.
0726 PM TSTM WND DMG FRANKLIN 41.39N 79.84W
06/14/2004 VENANGO PA LAW ENFORCEMENT
TREES DOWN.
0730 PM TSTM WND DMG JEWETT 40.37N 81.00W
06/14/2004 HARRISON OH LAW ENFORCEMENT
TREES DOWN.
0730 PM TSTM WND DMG NEW PHILADELPHIA 40.49N 81.44W
06/14/2004 TUSCARAWAS OH LAW ENFORCEMENT
NUMEROUS TREES DOWN.
0740 PM FLASH FLOOD NEW PHILADELPHIA 40.49N 81.44W
06/14/2004 TUSCARAWAS OH LAW ENFORCEMENT
FLOODING.
0740 PM FLASH FLOOD 5 NE COSHOCTON 40.31N 81.78W
06/14/2004 COSHOCTON OH LAW ENFORCEMENT
ROAD FLOODING TWP RD 218 IN MILLCREEK TWP.
0741 PM TSTM WND GST STEUBENVILLE 40.37N 80.65W
06/14/2004 0 MPH JEFFERSON OH TRAINED SPOTTER
60 MPG WIND GUSTS.
0741 PM TSTM WND DMG STEUBENVILLE 40.37N 80.65W
06/14/2004 JEFFERSON OH AMATEUR RADIO
TREES AND BRANCHES DOWN IN STEUBENVILLE AND WINTERSVILLE.
0745 PM TSTM WND DMG SALEM 40.90N 80.85W
06/14/2004 COLUMBIANA OH LAW ENFORCEMENT
TREES DOWN ON SR164.
0750 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
06/14/2004 BROOKE WV LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
0800 PM TSTM WND DMG SHIPPENVILLE 41.25N 79.46W
06/14/2004 CLARION PA LAW ENFORCEMENT
TREES DOWN.
0815 PM TSTM WND DMG BURGETTSTOWN 40.38N 80.39W
06/14/2004 WASHINGTON PA AMATEUR RADIO
TREES DOWN...ALSO IN HANOVER.
0815 PM HAIL NORWICH 39.98N 81.79W
06/14/2004 1.75 INCH MUSKINGUM OH LAW ENFORCEMENT
0825 PM TSTM WND DMG PITTSBURGH 40.44N 79.98W
06/14/2004 ALLEGHENY PA LAW ENFORCEMENT
TREES DOWN.
0843 PM TSTM WND GST SPRINGDALE 40.54N 79.78W
06/14/2004 70 MPH ALLEGHENY PA TRAINED SPOTTER
0847 PM TSTM WND GST 5 SE NEW KENSINGTON 40.52N 79.68W
06/14/2004 65 MPH WESTMORELAND PA TRAINED SPOTTER
&&
AWIPSUSRThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:06 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 54 min |
| Jun 14, 8:34 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 15, 1:30 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 60 min |
| Jun 15, 1:55 PM EDT | Flash Flood Warning | PBZ | Guernsey | 3 hr |
| Jun 15, 2:13 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 62 min |
| Jun 15, 2:31 PM EDT | Flash Flood Warning | PBZ | Carroll | 3 hr |
| Jun 15, 2:33 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 57 min |
| Jun 15, 3:00 PM EDT | Severe Thunderstorm Warning | PBZ | Jefferson | 60 min |
| Jun 15, 3:06 PM EDT | Flash Flood Warning | PBZ | Harrison | 3 hr |
| Jun 15, 3:20 PM EDT | Flash Flood Warning | PBZ | Jefferson | 3 hr |
| Jun 15, 4:24 PM EDT | Flash Flood Warning | PBZ | Columbiana | 3 hr |
| Jun 15, 5:07 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.